Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 154, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2022, 7:18 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2022, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 25, 2022, 7:45 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:29 PM CDT | TSTM WND DMG | 2 Nw Bridgeton, MO | LARGE TREE LIMB DOWN ONTO HWY 141. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991 WUUS53 KLSX 260018 SVRLSX MOC183-189-260045- /O.NEW.KLSX.SV.W.0154.220826T0018Z-220826T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 718 PM CDT Thu Aug 25 2022 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Central St. Charles County in east central Missouri... North central St. Louis County in east central Missouri... * Until 745 PM CDT. * At 717 PM CDT, a severe thunderstorm was located over Bridgeton, moving southeast at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Florissant around 725 PM CDT. Hazelwood and Lambert-St. Louis International Airport around 730 PM CDT. Other locations in the path of this severe thunderstorm include St. Ann, Berkeley, Breckenridge Hills, Edmundson, Ferguson, Creve Coeur, Overland, St. John, Woodson Terrace, Kinloch and Calverton Park. This includes Interstate 70 in Missouri between exits 227 and 231. This also includes First Missouri State Capitol Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3878 9057 3886 9045 3878 9027 3866 9044 TIME...MOT...LOC 0017Z 306DEG 13KT 3879 9045 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Pfahler
2 follow-up statements
921
WWUS53 KLSX 260033
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
733 PM CDT Thu Aug 25 2022
MOC183-260043-
/O.CAN.KLSX.SV.W.0154.000000T0000Z-220826T0045Z/
St. Charles MO-
733 PM CDT Thu Aug 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3874 9032 3866 9044 3874 9052 3877 9048
3881 9046 3882 9045 3883 9043 3882 9039
3877 9028
TIME...MOT...LOC 0033Z 312DEG 10KT 3876 9042
$$
MOC189-260045-
/O.CON.KLSX.SV.W.0154.000000T0000Z-220826T0045Z/
St. Louis MO-
733 PM CDT Thu Aug 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTH CENTRAL ST. LOUIS COUNTY...
At 733 PM CDT, a severe thunderstorm was located over Bridgeton,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Florissant, Lambert-St. Louis International Airport, Berkeley, St.
Ann, Breckenridge Hills, Calverton Park, Edmundson, Ferguson,
Creve Coeur, Overland, St. John, Woodson Terrace and Kinloch.
This includes Interstate 70 in Missouri near exit 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 9032 3866 9044 3874 9052 3877 9048
3881 9046 3882 9045 3883 9043 3882 9039
3877 9028
TIME...MOT...LOC 0033Z 312DEG 10KT 3876 9042
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler446
WWUS53 KLSX 260045
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
745 PM CDT Thu Aug 25 2022
MOC189-260054-
/O.EXP.KLSX.SV.W.0154.000000T0000Z-220826T0045Z/
St. Louis MO-
745 PM CDT Thu Aug 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. LOUIS COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3874 9032 3866 9044 3874 9052 3877 9048
3881 9046 3882 9045 3883 9043 3882 9039
3877 9028
TIME...MOT...LOC 0044Z 306DEG 13KT 3874 9038
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:25 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 25, 6:25 PM CDT, 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 625 PM CDT Thu Aug 25 2022 .SHORT TERM... (Through Late Friday Night) Issued at 159 PM CDT Thu Aug 25 2022 Latest surface analysis has showed that the front has moved into the far northern part of the CWA in response to a weak shortwave trough that is moving southeast across the Upper Midwest. Latest HREF is showing that this shortwave will move into the southern Great Lakes by late tonight that will act to push the surface front through the CWA by mid morning Friday. In the meantime, latest objective analysis is showing MLCAPES around 2000 J/kg along the front with little CIN and CAMS are still showing some scattered showers and thunderstorms developing over northeast Missouri as well as west central and south central Illinois this afternoon into this evening with isolated thunderstorms developing as far southwest as the St. Louis metro. The best ascent with the shortwave will stay northeast of the CWA and shear is expected to stay weak, so the threat of strong/severe storms remains limited. Overnight into early Friday, rain chances look limited as weak subsidence sets in over the area. Have kept a slight chance of showers and thunderstorms on Friday afternoon over southeast Missouri which will be relatively close to the lingering front. Lows tonight will be in the mid-upper 60s as the front moves slowly south across the area. Highs tomorrow behind the front will be a few degree cooler but still close to normal. Britt .LONG TERM... (Saturday through Next Thursday) Issued at 159 PM CDT Thu Aug 25 2022 Saturday continues to look dry at this point as the GFS/ECMWF/CMC are showing the surface high lingering across the area. An unsettled weather pattern still looks like it will set up beginning on Saturday night that will continue into early next week. There is still decent agreement between the GFS and ECMWF that an upper trough will move across the Midwest on Sunday at the same time that a warm front will lift north through Missouri and Illinois bringing a chance of showers and thunderstorms over parts of the area from Saturday night into Sunday night. The deterministic models are also showing a upper low dropping down into Plains by early next, but with differing solutions on whether the upper low will become cutoff over the central Plains or become more amplified with a deep trough over eastern North America and ridge over the west. The ensemble means of the aforementioned models would favor a more amplified solution which would bring a cold front southeast through Missouri and Illinois on Tuesday when the main trough is likely to move across the area. The best chance for showers and thunderstorms will be Monday into Tuesday ahead of the front, but could continue to see a scattered showers and a few thunderstorms that could last into Wednesday. Temperatures over the weekend into early next week are expected to be at or just above normal as 850mb temperatures will be in the 18- 20C range ahead of the cold front. This is reflected well with the NBM and raw model temperature guidance which shows temperatures warming up over the weekend, but then shows a increasing spread between the 25th/75th percentiles which reflects the uncertainty given the model differences early-middle next week. Britt && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 611 PM CDT Thu Aug 25 2022 A cold front is slowly drifting south across the area and has sparked an area of thunderstorms north of St. Louis. I'm not certain how long these storms will persist or if they will make it to any of the St. Louis terminals. However I suspect the storms will begin to dissipate soon, or at the very least move more eastward than southward, Given that the storm's outflow has begun to push well south of the storm itself. Winds along the outflow should likewise diminish as it pushes further away from the storms, but it may cause winds to turn to the north at the STL area terminals. Storms will continue to diminish this evening, leaving weak northerly winds in place through the remainder of the TAF period. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 25, 2:26 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 226 PM CDT Thu Aug 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 226 PM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms over parts of northeast and east central Missouri as well as west central and south central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over southeast Missouri on Friday afternoon. There is a chance of thunderstorms over parts of the area from Saturday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.